Pennsylvania, 2011

Hail and Damaging Winds in Pennsylvania, November 14, 2011

November 14, 2011 · NWS PBZ · 17 events in 5 counties and zones

Scattered severe thunderstorms developed ahead of a strong cold front moving across the upper Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered severe thunderstorms developed ahead of a strong cold front moving across the upper Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 14, 6:54 PM EST, 36 minutes earlier.

Area forecast discussion, Nov 14, 6:54 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EST MON NOV 14 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TONIGHT AND STALL AS WAVES
OF LOW PRESSURE MOVE NORTHEAST ALONG IT THROUGH WEDNESDAY. MUCH
COLDER AIR WILL ENTER THE AREA LATER WEDNESDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
00Z ENHANCED SHORT TERM FORECAST UPDATE HAS BEEN ISSUED TO SLOW
THE TIMING OF THE QUASI-LINEAR CONVECTIVE SYSTEM (QLCS) AND TO
WARM TEMPS IN ADVANCE OF CONVECTION AS A COLD FRONT SLIDES
EASTWARD TOWARD THE AREA.

THE LATEST RUC MID-LEVEL ANALYSIS INDICATES A STRONG SOUTHWESTERLY
FLOW WITH A SATURATED LAYER SLIDING INTO THE UPPER OHIO VALLEY. AT
THE SURFACE, A COLD FRONT EXTENDS FROM A 985MB LOW ON THE SOUTHERN
EDGE OF THE HUDSON BAY SOUTHWARD TO ERIE, PA AND THEN
SOUTHWESTWARD ACROSS NORTHWEST OHIO AND INTO CENTRAL INDIANA. A
TRIPLE-POINT IS LOCATED NEAR ERIE, PA, WITH A WARM FRONT EXTENDING
EAST OF THE FEATURE INTO CENTRAL PA. A TIGHTENED PRESSURE GRADIENT
HAS LED TO WINDS GUSTING AT 25 TO 30 KTS THIS EVENING.

THE UPPER OHIO VALLEY REMAINS IN THE WARM SECTOR THIS EVENING
AHEAD OF A QLCS THAT IS CROSSING NORTHERN OHIO. THERE HAVE BEEN
EMBEDDED BOWING FEATURES AND ROTATION ACROSS NORTHERN OHIO IN THIS
LINE OF CONVECTION. THE PRE-STORM ENVIRONMENT INDICATES STRONG
SHEAR (0-1KM BULK SHEAR 30-40KTS AND 0-6KM BULK SHEAR 70KTS) AND
WEAK INSTABILITY (MU CAPE LESS THAN 500 J/KG) FOR AREAS OF
NORTHWEST OF PITTSBURGH. WITH THIS IN MIND BELIEVE THERE IS A
LIMITED THREAT DAMAGING WIND AS THIS LINE MOVES INTO THE I-80
CORRIDOR OVER THE NEXT FEW HOURS. STILL CANNOT RULE OUT AN
ISOLATED EMBEDDED TORNADO AND THUS TORNADO WATCH 880 IS STILL IN
EFFECT NORTHWEST OF PITTSBURGH. ONE THING TO KEEP IN MIND IS THAT
DESPITE AN ENVIRONMENT CAPABLE OF PRODUCING DAMAGING WINDS ALONG
THE QLCS, THERE HAVE NOT BEEN ANY REPORTS OF DAMAGE WITH GUSTS
THAT HAVE BEEN SUB-SEVERE UPSTREAM IN NORTHEAST OHIO AT THIS POINT.

TONIGHT...THE BAROCLINIC ZONE WILL SLIDE SOUTHEASTWARD ACROSS OF
THE CWA OVERNIGHT...HOWEVER UNCERTAINTY EXISTS IN THE LOCATION
WHERE IT STALLS OUT. RIGHT NOW...EXPECT PROGRESSION TO THE MASON
DIXON LINE BEFORE STOPPING. SEVERE THREAT WILL DECREASE AS THE
QLCS PUSHES INTO THE PITTSBURGH METRO, ALTHOUGH SOME SUB-SEVERE
GUSTS WILL STILL BE POSSIBLE WITH THUNDERSTORMS AS THEY REACH THE
AREA. AFTER 06Z, CHANCE OF THUNDERSTORMS DIMINISHES WITH MOSTLY
JUST PERSISTENT RAIN SHOWERS FROM REMNANT CONVECTION CROSSING THE
AREA ALONG AND AHEAD OF THE FRONT. ACROSS THE I-80 CORRIDOR...THE
WET WEATHER WILL BEGIN TO WRAP UP NEAR DAWN WITH THE EXODUS OF DEEPER
MOISTURE. TEMPS OVERNIGHT HAVE BEEN WARMED A FEW DEGREES WITH
SLOWER PROGRESSION OF THE FRONT, AND FORECAST LOWS ARE CLOSER TO
THE WARMER LAMP GUIDANCE. LOWS WILL RANGE FROM THE UPPER 50S IN
NORTH- CENTRAL WV TO THE UPPER 40S ACROSS THE I-80 CORRIDOR.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
THE FRONT WILL SLOWLY PUSH SOUTHEAST OF THE AREA ON TUESDAY, WITH MID-
LEVEL VORT ENERGY PUSHING ALONG THE BOUNDARY THROUGHOUT THE DAY.
THIS WILL ALLOW FOR ONGOING SHOWERS WITH THE MORE PERSISTENT
PRECIPITATION FOCUSED SOUTHEAST OF PITTSBURGH AND SHOWERS POPS
DIMINISHING TO CHANCE NORTHWEST OF THE METRO. DESPITE THE FRONT
INITIALLY PUSHING SOUTHEAST OF THE AREA, STRONG COLD AIR ADVECTION
WILL BE LAGGING WELL BEHIND THIS FEATURE AND THUS TEMPS WILL BE
AROUND 5 TO 10 DEGREES ABOVE NORMAL.

ALTHOUGH COLD FRONT WILL HAVE MOVED SOUTH OF THE AREA BY TUESDAY
EVENING...THE FRONT WILL STALL OUT AND DRIFT NORTH TUESDAY NIGHT
INTO WEDNESDAY. IT IS LIKELY THAT THE HEAVIEST RAINFALL WILL OCCUR
DURING THIS 24 HOUR PERIOD. THERE WILL BE A STRONG GRADIENT IN
RAINFALL TOTALS...WITH LESS THAN A QUARTER INCH EXPECTED NORTH OF
I-80...AROUND HALF AN INCH IN PITTSBURGH...AND 1-2 INCHES SOUTH OF
THE MASON-DIXON LINE. WITH RECENT DRY WEATHER...THERE COULD BE
SOME LOCAL AREAS THAT SEE SOME HIGH WATER...BUT DO NOT EXPECT A
WIDESPREAD EVENT AT THIS TIME. A SECOND WAVE OF COLD AIR WILL
ARRIVE WEDNESDAY...WITH TEMPERATURES FALLING DURING THE AFTERNOON
HOURS. WIDESPREAD PRECIPITATION WILL COME TO AN END WEDNESDAY
EVENING...AND COULD FINISH AS SOME SNOW SHOWERS IN THE RIDGES.
WITH THE ARRIVAL OF WESTERLY WINDS WEDNESDAY NIGHT INTO
THURSDAY...SOME LAKE EFFECT/UPSLOPE SHOWERS ARE POSSIBLE DURING
THIS PERIOD. HOWEVER...NAM/GFS ARE INDICATING THAT FAVORABLE WIND
DIRECTION MAY NOT ARRIVE UNTIL AFTER DEEPEST MOISTURE HAS PASSED.
TEMPERATURES WILL BE WELL BELOW NORMAL THURSDAY...WITH MOST
LOCATIONS STRUGGLING TO REACH 40 DEGREES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO SLIDE EAST...MOVING OFF THE EAST
COAST BY FRIDAY NIGHT. THE HIGH WILL ALLOW FOR DRY CONDITIONS FRIDAY
AND MOST OF SATURDAY. ON SATURDAY NIGHT...LOW PRESSURE WILL TRACK
ACROSS WISCONSIN INTO ONTARIO. THE ASSOCIATED COLD FRONT WILL
APPROACH THE OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. MODELS HAVE
BEEN FLIP-FLOPPING ON THE TIMING OF THE FRONT...WITH LATEST MODELS
SHOWING A SLIGHTLY QUICKER SOLUTION. WILL KEEP SLOWER TIMING IN THE
FORECAST UNTIL CONSECUTIVE MODEL RUNS SHOW THE QUICKER SOLUTION.
STILL SOME SIGNS THAT THE FRONT MAY STALL ALONG THE MASON-DIXON LINE
SUNDAY NIGHT INTO MONDAY. ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL
ON FRIDAY...A MODERATING TREND WILL BRING NORMAL TO SLIGHTLY ABOVE
NORMAL TEMPERATURES FOR THE WEEKEND AND MONDAY.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL UNTIL A LINE OF SHOWERS WITH EMBEDDED
THUNDERSTORMS CROSS THE AREA AHEAD OF A COLD FRONT. THE TIME FRAME WITH
THE HIGHEST CONFIDENCE OF SEEING RW/TRW WOULD BE BETWEEN 0Z AND
6Z. BRIEF IFR RESTRICTIONS IN VIS AND CIGS ARE POSSIBLE WITH A
HEAVIER STORM...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH FOR TAF
INCLUSION. CIGS AND VIS SHOULD BE MVFR DURING THE OVERNIGHT INTO
TUESDAY MORNING BEFORE RETURNING TO VFR AREAWIDE BY 15Z OR SO.

WHERE THE TAFS COULD GO WRONG:
- IFR CIGS COULD DEVELOP AT FKL AND DUJ OVERNIGHT AND LINGER INTO
THE MID MRNG HOURS.

OUTLOOK...TUESDAY THROUGH FRIDAY...
IFR RESTRICTIONS COULD OCCUR WITH A SURFACE FRONT STALLING OVER
THE AREA THROUGH WEDNESDAY NIGHT. OTHERWISE...NO WIDESPREAD IFR IS
PREDICTED.

&&

.CLIMATE...
RECORD WARMTH WAS REACHED AT THE FOLLOWING SITES:

SITE: RECORD / PREVIOUS HIGH AND YEAR
ZZV 71T / 71 - 1956
HLG 71 /  65 - 2008

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Nov 14, 3:30 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EST MON NOV 14 2011

OHZ039>041-048-PAZ007-008-013-151200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-LAWRENCE-
330 PM EST MON NOV 14 2011

...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ049-050-057>059-068-069-PAZ014-020-021-029-WVZ001>003-151200-
HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-
BEAVER-ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-
330 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ009-015-016-022-023-031-073>076-WVZ004-012-021>023-041-
151200-
GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
330 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 14, 6:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EST MON NOV 14 2011

PAZ007-008-150030-
MERCER PA-VENANGO PA-
640 PM EST MON NOV 14 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MERCER AND VENANGO...

AT 636 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 15 MILES NORTHWEST OF
GREENVILLE...MOVING EAST AT 40 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY WIND GUSTS TO 45
MPH...SMALL HAIL AND DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN
PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW
LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SHARON...             MERCER...             HERMITAGE...
  GREENVILLE...         FARRELL...            FREDONIA...
  STONEBORO...          CLINTONVILLE...
  MAURICE K GODDARD STATE PARK...             KENNERDELL...
  POLK...               SUGARCREEK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

&&

LAT...LON 4163 7951 4142 7955 4120 7971 4119 8000
      4112 8008 4115 8049 4121 8053 4149 8052
      4148 8014 4149 8001 4161 7984
Special weather statement, Nov 14, 7:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EST MON NOV 14 2011

PAZ007>009-013>015-150130-
BUTLER PA-CLARION PA-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA-
727 PM EST MON NOV 14 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
BUTLER...CLARION...FOREST...LAWRENCE...MERCER AND VENANGO...

AT 722 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF COOPERSTOWN TO 23 MILES WEST OF FARRELL...MOVING
EAST AT 40 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY WIND GUSTS TO 50 MPH...
SMALL HAIL AND DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE
HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING
AREAS. VISIBILITY CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  GREENVILLE...         MAURICE K GODDARD STATE PARK...
  COOPERSTOWN...        SHARON...             FREDONIA...
  HERMITAGE...          FARRELL...
  OIL CREEK STATE PARK...                     PLEASANTVILLE...
  STONEBORO...          SUGARCREEK...         POLK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

&&

LAT...LON 4146 7904 4100 8017 4112 8053 4138 8053
      4149 8024 4149 8001 4163 7982 4163 7936

The radar

The Pittsburgh radar (KPBZ), 79 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 7 hail. Local standard time, as filed.

Hail, Mercer

When
November 14, 7:30 PM EST
Where
Mercer County, 1.25 mi WSW of Farrell
Measured
0.88 in hail
Reported by
Public
Coordinates
41.210, -80.500

Thunderstorm Wind, Mercer

When
November 14, 7:40 PM EST
Where
Mercer County, 0.52 mi E of Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
41.230, -80.440

Law enforcement reported trees down near Hermitage.

Thunderstorm Wind, Venango

When
November 14, 7:46 PM EST
Where
Venango County, 1.7 mi ESE of Bully Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.360, -79.800

Law enforcement reported a large tree down on Cranberry-Rockland Road.

Hail, Mercer

When
November 14, 7:50 PM EST
Where
Mercer County, Mercer
Measured
1 in hail
Reported by
Public
Coordinates
41.230, -80.230

Thunderstorm Wind, Forest

When
November 14, 7:50 PM EST
Where
Forest County, 1.83 mi ENE of East Hickory
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.589, -79.386

Law enforcement reported a large tree down on Route 666.

Thunderstorm Wind, Venango

When
November 14, 7:50 PM EST
Where
Venango County, 1.25 mi ENE of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.440, -79.700

Law enforcement reported trees down on Union Street north of Oil City.

Hail, Mercer

When
November 14, 7:54 PM EST
Where
Mercer County, Mercer
Measured
1 in hail
Reported by
Public
Coordinates
41.230, -80.230

Hail, Mercer

When
November 14, 8:01 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
0.88 in hail
Reported by
Public
Coordinates
41.160, -80.090

Hail, Mercer

When
November 14, 8:02 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
1 in hail
Reported by
Public
Coordinates
41.160, -80.090

Hail, Butler

When
November 14, 8:05 PM EST
Where
Butler County, 0.86 mi NE of Harrisville
Measured
0.75 in hail
Reported by
Public
Coordinates
41.140, -80.010

Hail, Mercer

When
November 14, 8:08 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
1.25 in hail
Reported by
Public
Coordinates
41.160, -80.090

Thunderstorm Wind, Mercer

When
November 14, 8:09 PM EST
Where
Mercer County, 3.08 mi SE of Centertown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.193, -80.016

Law enforcement reported a large tree down on Patterson School Road.

Thunderstorm Wind, Lawrence

When
November 14, 8:18 PM EST
Where
Lawrence County, 0.66 mi ESE of Walford
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.975, -80.489

Law enforcement reported a large tree down on Route 317.

Thunderstorm Wind, Lawrence

When
November 14, 8:20 PM EST
Where
Lawrence County, 0.78 mi WNW of Lawrence Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.953, -80.384

Law enforcement reported trees down on Route 18.

Thunderstorm Wind, Lawrence

When
November 14, 8:23 PM EST
Where
Lawrence County, 0.9 mi WSW of East New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.963, -80.334

Law enforcement reported a large tree down on Savannah Road.

Thunderstorm Wind, Venango

When
November 14, 8:23 PM EST
Where
Venango County, 0.86 mi ESE of Emlenton Station
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.175, -79.705

Law enforcement reported 3 trees down on Route 268.

Thunderstorm Wind, Lawrence

When
November 14, 8:33 PM EST
Where
Lawrence County, Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.880, -80.200

Law enforcement reported trees down on Route 488.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349996, 350003, 350004, 349997, 350005, 350006, 349998, 349999, 350000, 350001, 350002, 350007, 350008, 350009, 350010, 350011, 350012.